View Full Version : Vyvanse seems to be my answer, with some issues


zolscody
03-17-17, 05:54 PM
Hello everyone,
Well, after going through the trials and errors of meds I think I found my match. After 40 years I was finally diagnosed with severe ADD and anxiety (and depression) for years I was diagnosed as bipolar 2, but I kept talking to my doctors about my anxiety and how it wasn't getting better. I've been on a cocktail of drugs for years.

I saw a new GP last year and he asked if I had ever been told I had ADD. Looking back ALL the symptoms were there, but doctors just called it bipolar. I was referred to a new pychatriast and after several meetings he agreed that he felt it wasn't bipolar, but ADD and anxiety.

So we started the trial of meds. First was Adderall IR. It only lasted 3 hrs per 10mg and I took 4 a day the crashes in between and at night were horrible! I was soooo angry and depressed,it made roid rage look like child's play. Next was Quillivant (liquid Ritalin) he thought using the liquid would better for dosing. I was sicker then a dog. Nauseous and running to the bathroom.

My GP gave me Vyvanse to try a while ago and I decided to give it a shot. BINGO. 70mg seems to be the sweet spot. I was so relaxed and all my anxiety melted away. The issue is if I don't have what I NEED to focus on in front of me when it kicks in, I'm screwed. Because I will super focus on whatever is in front of me for hours, including facebook. While meds are only half the battle I need to learn how not to procrastinate! That's a behavior modification I'm working on with my therapist.

Now for the problem. Food. I was taking it without food at first, but my hunger quickly vanishes and I won't (not purposely) eat or drink therefore becoming sevrerly dehydrated. Today I almost passed out right in the kitchen because my blood sugar tanked. I told my husband what I had eaten for the day and it was 300 calories! Again totally not purpose

So what are your recommendations? Do you take it with food in the morning? I also read lots and lots of protein! I did notice that because I ate very little and didn't drink. It wore off a lot faster.

Thank you for the suggestions

dvdnvwls
03-17-17, 06:23 PM
Eat a big breakfast. Force yourself to have a proper lunch. If you can't force yourself to have a proper lunch, that's a sure sign your dose is too high.